Alert archive / Indiana / Gale Warnings in 2017
Gale Warning 12, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Oct 7, 2017, 4:52 AM EDT. It took effect at Oct 7, 2017, 6:13 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2017, 4:52 AM EDT (08:52 UTC)
- In effect from
- Oct 7, 2017, 6:13 PM EDT
- Expired
- Oct 7, 2017, 10:45 PM EDT
- In force
- 5 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
754 WHUS73 KIWX 070852 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 452 AM EDT SAT OCT 7 2017 LMZ043-046-071700- /O.EXT.KIWX.SC.Y.0062.171007T0900Z-171008T0000Z/ /O.UPG.KIWX.GL.A.0007.171007T2000Z-171008T0600Z/ /O.NEW.KIWX.GL.W.0012.171008T0000Z-171008T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 452 AM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...SOUTH WIND INCREASING TO 20 TO 25 KNOTS THIS MORNING. GUSTS TO 30 KNOTS LATE THIS MORNING INTO THIS AFTERNOON. SHIFTING SOUTHWEST 20 TO 30 KNOTS THIS EVENING WITH GUSTS TO 35 KNOT GALES THROUGH THE EARLY OVERNIGHT. * WAVES...2 TO 4 FEET BUILDING TO 3 TO 6 FEET THIS AFTERNOON...THEN TO 5 TO 10 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
120 WHUS73 KIWX 071439 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1039 AM EDT SAT OCT 7 2017 LMZ043-046-072245- /O.CON.KIWX.SC.Y.0062.000000T0000Z-171008T0000Z/ /O.CON.KIWX.GL.W.0012.171008T0000Z-171008T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1039 AM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT. GUSTS TO 35 KNOT GALES THIS EVENING THROUGH EARLY TONIGHT. * WAVES...3 TO 6 FEET THIS AFTERNOON BUILDING THEN TO 5 TO 10 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
574 WHUS73 KIWX 072020 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 420 PM EDT SAT OCT 7 2017 LMZ043-046-080430- /O.CON.KIWX.SC.Y.0062.000000T0000Z-171008T0000Z/ /O.CON.KIWX.GL.W.0012.171008T0000Z-171008T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 420 PM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 2 AM EDT SUNDAY... * WINDS...SOUTHWEST 15 TO 30 KNOTS THIS AFTERNOON THROUGH TONIGHT. GUSTS TO 35 KNOT GALES THIS EVENING THROUGH EARLY TONIGHT. * WAVES...3 TO 6 FEET LATE THIS AFTERNOON BUILDING TO 5 TO 10 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
136 WHUS73 KIWX 072213 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 613 PM EDT SAT OCT 7 2017 LMZ043-046-080600- /O.CAN.KIWX.SC.Y.0062.000000T0000Z-171008T0000Z/ /O.EXT.KIWX.GL.W.0012.171007T2213Z-171008T0600Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 613 PM EDT SAT OCT 7 2017 ...GALE WARNING NOW IN EFFECT UNTIL 2 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS CANCELLED THE SMALL CRAFT ADVISORY. * WINDS...SOUTHWEST TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES THIS EVENING THROUGH EARLY TONIGHT. * WAVES...5 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
700 WHUS73 KIWX 080245 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1045 PM EDT SAT OCT 7 2017 LMZ043-046-081045- /O.CAN.KIWX.GL.W.0012.000000T0000Z-171008T0600Z/ /O.NEW.KIWX.SC.Y.0063.171008T0245Z-171008T1200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1045 PM EDT SAT OCT 7 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SUNDAY... * WINDS...SOUTHWEST TO 30 KNOTS...SLOWLY SUBSIDING OVERNIGHT. * WAVES...SUBSIDING TO 3 TO 6 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Oct 7, 4:08 AM EDT, 44 minutes earlier.
Area forecast discussion, Oct 7, 4:08 AM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
408 AM EDT Sat Oct 7 2017
.SYNOPSIS...
Issued at 347 AM EDT Sat Oct 7 2017
Scattered showers will continue this morning, but are expected to
diminish by mid morning as a warm front lifts north of the area.
Mainly dry weather is then expected from late morning through mid
afternoon with warm and windy conditions developing, and highs
reaching around the 80 degree mark. A strong system and cold front
will approach the area late afternoon into this evening resulting in
the likelihood of showers and isolated thunderstorms. Isolated
strong to severe thunderstorms are possible late afternoon through
this evening as the cold front tracks across the area, with gusty
winds as the potential main threat. Most locations can expect dry
conditions on Sunday although rain chances will increase across
northeast Indiana and northwest Ohio later on Sunday night into
Monday as remnants from a tropical system lift across the Ohio
Valley.
&&
.SHORT TERM...(Today and Tonight)
Issued at 347 AM EDT Sat Oct 7 2017
The main story for the short term period will be increasing chances
of showers/isolated thunderstorms again later this
afternoon/evening, and potential of gusty winds with any of these
showers and thunderstorms.
In the very near term, isolated to scattered showers continue to
lift northward across the area, tied mainly to broad isentropic
upglide. Strongest isentropic lift per NAM/GFS 300:310K layer should
migrate north of the forecast area shortly after 12Z, with
diminishment in shower coverage through mid morning.
Some breaks in cloud cover are expected to develop later this
morning/early afternoon, but short term guidance is in decent
agreement that low level moisture transport will ramp up quickly
this morning as LLJ intensifies, with better Gulf of Mexico
connection this afternoon. This strong low level moisture
transport should support a rapidly northward advecting/developing
stratocu deck from the Lower MS Valley into the Ohio Valley. Thus,
confidence not as high at this point in terms of extent/duration
of notable insolation across most locations this afternoon. High
shear/low CAPE environment today in advance of approaching upper
trough, with instability continuing as the significant limiting
factor to severe weather threat. Will have to watch how cloud
cover evolves today and how quickly stratocu deck expands
northward, as weak instability magnitudes will be sensitive to sfc
warming given weak lapse rates aloft/warm layer aloft.
Concern from previous forecasts of gusty wind potential with
rain showers/isolated storms remains intact given very strong
background flow developing late morning through early evening. Only
notable tweak for this forecast was to slightly delay higher PoPs
until the late afternoon/evening period as guidance has trended to a
bit more amplitude/slower idea kicking out upper level trough
across the Plains. Greatest potential of isolated strong/severe
winds still appears as though it will occur in immediate vicinity
of frontal boundary where a narrow corridor of slightly enhanced
weak surface instability may develop, with better chance of
localized instance of mixing these stronger winds aloft to the sfc
(~50 knots at 850 mb). Forecast area remains in marginal severe
risk from SPC Day 1 outlook, with extent of this threat depending
on how exact instability fields play out today. Overall, still
feel that threat should remain on the isolated side, but certainly
something that will be monitored, and greatest potential should
shift from west to east across the area in the 21Z-04Z timeframe
coincident with period of strongest upper level and frontal
forcing. A second area of prefrontal showers/isolated storms is
expected to develop across the Ohio Valley later this afternoon
and track across northeast Indiana/northwest Ohio late
afternoon/early evening. The threat of isolated severe weather in
this second area of pre-frontal shower development is expected to
remain lower.
Otherwise for today, the story will be very gusty synoptic winds
given fairly deep mixing and strong background flow, supporting
gusts into the 30 to 40 mph range this afternoon. Have opted not to
pull the trigger on any wind advisory at this point, but a few
localized gusts to near criteria do appear to be a possibility
during the mid-late afternoon hours. Have maintained trend of
previous forecast in slightly lower max temps around 80 today given
possible impacts from increasing low clouds this afternoon in
response to strong low level moisture transport axis.
Threat of isolated severe wind gusts should exit eastern portions of
the forecast area shortly after the 03Z timeframe with strong dry
air advection behind the front.
&&
.LONG TERM...(Sunday through Friday)
Issued at 347 AM EDT Sat Oct 7 2017
The primary forecast challenge for the long term will be how to
handle the remnants of tropical system Nate for later Sunday into
Monday. Strongest southwesterly upper level steering flow should
keep bulk of the more substantial rain southeast of the forecast
area, but did maintain chance PoPs across the southeast half of
the area later Sunday into Monday. May need to eventually increase
PoPs across the extreme southeast for a time in this period, but
not expecting this to be a heavy rain threat at this time. In
terms of temperatures for early week, mild conditions are expected
to persist as effects from Saturday night/early Sunday cold
advection will be short lived due to broad western CONUS upper
trough evolving from strong eastern Pacific jet energy.
Medium range models have been fairly consistent in the overall idea
of the next stronger short wave to affect the area for
Tuesday/Wednesday with more rain chances, although quality of
moisture return will be less impressive this go around.
For the remainder of the period, it appears as though western CONUS
longwave trough, central/eastern CONUS longwave ridge pattern will
be maintained with primary low level baroclinic remaining across
northern tier of the country. Additional eastern Pacific jet
streak should carve out another more substantial western CONUS
trough toward the end of the period allowing for some moderation
back to above normal temperatures after short-lived cooling back
to near normal after mid-week system.
&&
.AVIATION...(For the 06Z TAFS through 06Z Saturday Night)
Issued at 1236 AM EDT Sat Oct 7 2017
Scattered showers will move across the area tonight as a warm
front moves north. There should be a break in the precipitation
before more activity moves back into the area ahead of a cold
front this evening. Winds will increase today ahead of a cold
front with gusts increasing to around 30 knots.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Gale Watch from this afternoon through late tonight for LMZ043-
046.
Small Craft Advisory until 4 PM EDT this afternoon for LMZ043-
046.
&&
SYNOPSIS...Marsili
SHORT TERM...Marsili
LONG TERM...Marsili
AVIATION...Skipper
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Oct 6, 4:08 PM EDT, 12 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 408 PM EDT Fri Oct 6 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-072015- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 408 PM EDT Fri Oct 6 2017 /308 PM CDT Fri Oct 6 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday It will be windy Saturday into Saturday evening, with gusts to 30-40 mph. A line of showers and isolated thunderstorms will move through the area in the afternoon and evening. Widespread severe weather is not expected, however some of the heavier showers and storms could produce damaging winds gusts. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-072015- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 408 PM EDT Fri Oct 6 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Tonight Hazardous conditions for small craft are expected to develop late tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday It will be windy Saturday into Saturday evening, with gusts to 30-40 mph. A line of showers and isolated thunderstorms will move through the area in the afternoon and early evening. Widespread severe weather is not expected, however some of the heavier showers and storms could produce damaging winds gusts. Hazardous conditions for small craft will continue Saturday and Saturday night. Gale gusts are possible Saturday afternoon through Saturday evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 7:08 PM EDT | Special Weather Statement | IWX | Cass, Elkhart, Fulton, Kosciusko, Marshall | 37 min |
| Oct 7, 7:23 PM EDT | Special Weather Statement | IWX | Miami, Wabash | 37 min |
| Oct 7, 7:47 PM EDT | Special Weather Statement | IWX | Kosciusko, LaGrange, Noble, Whitley | 28 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.